Thunderstorm Wind, Teton
- When
- May 30, 1:05 PM MST
- Where
- Teton County, Jackson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.467, -110.733
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 30, 12:25 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT FRI MAY 30 2003 INITIAL RASH OF THUNDERSTORMS ASSOCIATED WITH THE LEAD WEAK VORT MAX...WHICH IS EMBEDDED ALONG THE RIDGE AXIS OVER WY...WILL AFFECT MOST OF THE CWA EARLY THIS EVENING. CENTER OF UPPER LOW NOW OVER THE OREGON/IDAHO BORDER...NOW PRODUCING A RASH OF THUNDERSTORMS OVER SOUTHERN OREGON AND IDAHO...WILL RIDE UP AND OVER THE RIDGE ACROSS NORTHERN WYOMING THROUGH SATURDAY. THE WEAK FRONTAL BOUNDARY THAT PUSHED SOUTH ACROSS WY THURSDAY HAS SET UP SHOP ALONG THE DIVIDE. AS THE ABOVE MENTIONED LOW ARCS OVER THE RIDGE AND BISECTS THE FRONTAL BOUNDARY...THUNDERSTORMS SHOULD INCREASE IN COVERAGE AND STRENGTH THIS EVENING. CAPES REMAIN AS HIGH AS 400 J/KJ OVER AND JUST EAST OF THE DIVIDE TONIGHT AT 06Z. STORMS SHOULD LINGER PASSED MIDNIGHT OVER THE NORTH HALF OF THE DIVIDE BUT SHOULD NOT BE AS STRONG AS THE ASSOCIATED MAIN VORT TRACKS EAST ACROSS SOUTHERN MONTANA LATER TONIGHT. WILL LIMIT MOST OF THE THUNDERSTORM ACTIVITY SATURDAY AFTERNOON TO AREAS EAST OF THE DIVIDE AS THE WESTERN PORTION OF THE CWA EXPERIENCES NVA ON THE BACKSIDE OF THE LOW. HOWEVER ENOUGH INSTABILITY OVER NW WY SHOULD BE ENOUGH TO KICK OFF A FEW TSRA THERE AS WELL. ANOTHER WEAK SFC FRONT WILL SLIDE SOUTH BEHIND THE ABOVE MENTIONED WEATHER DISTURBANCE ACTING AS A FOCUS FOR ADDITIONAL EVENING THUNDERSTORM ACTIVITY SATURDAY EVENING ALONG AND NORTHEAST OF THE BOUNDARY. THE NEXT WEAKER DISTURBANCE WILL TRACK EAST ACROSS MONTANA SUNDAY INITIATING AFTERNOON AND EVENING WIDELY SCT TSRA ACTIVITY ACROSS MAINLY THE FAR NORTH WITH ISOLD ACTIVITY CENTRAL. NEXT WEAK TROUGH IN NW FLOW WILL GIVE US ANOTHER ROUND OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THEN A MORE VIGOROUS VORT TRACKING SOUTHEAST ACROSS EASTERN MONTANA AND THE NORTHERN PLAINS WILL GIVE MAINLY THE NORTH HALF OF WY MORE LATE DAY THUNDERSTORMS. EASTERLY SFC UPSLOPE FLOW SHOULD AID IN BRINGING IN A GOOD INFLUX OF MOISTURE FROM THE EAST TUESDAY AND WEDNESDAY AS WELL. WILL KEEP THE REMAINDER OF THE FORECAST FOR THURSDAY AND FRIDAY DRY AS HIGH PRESSURE DOMINATES BEFORE THE NEXT UPSTREAM TROUGH BEGINS TO AFFECT OUR WEATHER NEXT SATURDAY. TEMPERATURES WILL START A GRADUAL COOLING TREND THROUGH WEDNESDAY WITH SOME COOLING WITH EACH SUCCESSIVE WEAK FRONTAL PASSAGE BEFORE WARMING UP AGAIN BY THURSDAY AND FRIDAY WITH FULL SUNSHINE BY THEN...ALTHOUGH TEMPERATURES WILL STILL BE MUCH CLOSER TO NORMAL. LIPSON RIW...FLOOD WARNING SOUTH FORK SHOSHONE RIVER ABOVE BUFFALO BILL RESERVOIR IN PARK COUNTY THROUGH SUNDAY MORNING.
WYZ001>020-022>030-311300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 540 AM MDT FRI MAY 30 2003 ...FLOOD WARNING FOR SOUTH FORK OF SHOSHONE RIVER THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING IS IN EFFECT THROUGH SUNDAY MORNING FOR THE SOUTH FORK OF THE SHOSHONE RIVER SOUTHWEST OF CODY IN PARK COUNTY. STREAMS AND RIVERS WILL CONTINUE TO RISE DUE TO SNOWMELT IN THE WESTERN MOUNTAINS. MINOR FLOODING ALONG RIVERS AND STREAMS IN RURAL AREAS MAY OCCUR IN LOW LYING AREAS. ALSO...SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL AND NORTHERN WYOMING TODAY AND TONIGHT WITH PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY OVER NORTHERN AND CENTRAL WYOMING. SUCH STORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS. SNOWMELT WILL CONTINUE IN THE HIGHER ELEVATIONS OF WESTERN AND NORTHERN WYOMING PRODUCING SIGNIFICANT RUNOFF...WHICH WILL CAUSE WATER LEVELS IN MOUNTAIN STREAMS TO RISE. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WCJIN-WYNE-WYNW-WYSW CF
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353902.